• Corpus ID: 2282429

Chapter 2 Drug-Induced Cholestasis

@inproceedings{Carey2017Chapter2D,
  title={Chapter 2 Drug-Induced Cholestasis},
  author={Elizabeth J Carey and Einar S. Bj{\"o}rnsson},
  year={2017}
}
Cholestatic liver disease has a wide variety of causes which often requires radiological examination to rule out extrahepatic and intrahepatic causes. Drug-induced cholestasis is frequent among the differential diagnoses in patients with cholestasis and normal hepatobiliary imaging. Cholestasis is mostly defi ned by a biochemical pattern with predominant increase in alkaline phosphatase (AlkPhos) in comparison with aminotransferases, whereas the hepatocellular pattern is evident when elevation… 

Tables from this paper

References

SHOWING 1-10 OF 114 REFERENCES
Cholestatic hepatocellular injury with azathioprine: a case report and review of the mechanisms of hepatotoxicity.
TLDR
A 63-year-old man with Crohn's disease who is presented developed the rare idiosyncratic form of azathioprine hepatotoxicity, but also had a severe disabling steroid myopathy, peripheral neuropathy, resultant deep venous thrombosis and pulmonary embolism related to immobility, and a nosocomial pneumonia.
Drug‐induced prolonged cholestasis in adults: A histological semiquantitative study demonstrating progressive ductopenia
TLDR
Ductopenia might be the consequence of acute cholangitis; the degree of ductopenia and the chronicity of the disease might be directly related to the severity of the early acute damage of bile ducts.
Hepatitis and liver dysfunction with rifampicin therapy for pruritus in primary biliary cirrhosis
TLDR
These are the first reports of impaired hepatic synthetic function due to rifampicin monotherapy in patients treated for cholestatic liver disease in a single centre.
Reversible vanishing bile duct syndrome induced by carbamazepine
TLDR
This case illustrates the ductopenic effect of carbamazepine when used for a prolonged time, as reported in three previous publications, but this is the first case in which there was a remission of the VBDS and bile duct regeneration after withdrawal of the drug.
Flucloxacillin Induced Liver Disease: Histopathological Findings At Biopsy And Autopsy
TLDR
The histological appearances of liver biopsies of 13 patients who developed cholestasis following courses of flucloxacillin suggested damage not only of hepatocytes but also of bile ducts and proliferating ductules, which may explain the prolonged and occasionally irreversible hepatic disease associated with the use of flu Clostridium difficile.
Thiopurine-Induced Liver Injury in Patients With Inflammatory Bowel Disease: A Systematic Review
TLDR
Despite a lack of evidence that monitoring of LTs is necessary in patients receiving AZA/MP, routinely performed laboratory controls including LTs seem recommendable, however, the optimal monitoring schedule remains to be established.
Azithromycin-induced liver injury.
  • A. Lockwood, S. Cole, M. Rabinovich
  • Medicine
    American journal of health-system pharmacy : AJHP : official journal of the American Society of Health-System Pharmacists
  • 2010
TLDR
A 69-year-old woman developed cholestatic hepatitis after four days of therapy with high-dose azithromycin for the treatment of suspected bronchitis, and two scales specifically used for evaluating drug-induced liver disease indicated a probable adverse drug-associated event.
A case of drug-induced ductopenia resulting in fatal biliary cirrhosis.
A 50-year-old woman suffered from a diffuse skin rash, high fever and jaundice immediately after a second injection of glutathion and Stronger Neo-minophagen C which contains glycyrrhizin. Liver
Hepatobiliary transporters and drug‐induced cholestasis
TLDR
Current knowledge about the function of hepatobiliary uptake and efflux systems is summarized and factors that might predispose to drug‐induced cholestasis are discussed.
...
...